# SDR 98UAL900208

- Difficulty date: May 25, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N4728U
- Make and model: Boeing 747122
- Aircraft serial: 19925
- Engine: Pwa JT9D7A
- System (JASC): 2612 · Fire Detection
- Part: Smoke Detector
- Part number: 21562B
- Condition: Malfunctioned
- Location: Cargo
- Stage of operation: NR
- Nature of condition: N
- Precautionary procedure: F

## Discrepancy

FORWARD LOWER CARGO FIRE INDICATED IN FLIGHT. EXTINGUISHING AGENT FIRED INTO COMPARTMENT.  *S/D*  FOUND NO EVIDENCE OF FIRE IN FWD CARGO COMPT.  BOTH SMOKE DETECTORS REPLACED FOR PRECAUTIONARY REASONS.  SUBSEQUENT SHOP FINDINGS INDICATE ONE OF THE TWO DETECTORS HAD A LAMP BURNED OUT CAUSING A FIRE CONDITION.  ENGINEERING VIEWS THIS AS AN ISOLATED INCIDENT. FUTURE MAINTENANCE PROGRAM UNDER DISCUSSION TO REPLACE SMOKE DETECTOR BULBS ON A ROUTINE SCHEDULE TO PREVENT SUCH OCCURRENCES.  PRESENTLY, THE EXISTING MAINTENANCE MANUAL HAS INSTRUCTIONS TO REMOVE AND INSTALL THE BULBS IN EACH SMOKE DETECTOR.
